Format

Send to

Choose Destination
Ann Emerg Med. 1992 Mar;21(3):318-21.

Massive diphenhydramine poisoning resulting in a wide-complex tachycardia: successful treatment with sodium bicarbonate.

Author information

1
Department of Medical Toxicology, Good Samaritan Regional Medical Center, Phoenix, Arizona.

Abstract

Diphenhydramine poisoning is characterized most often by anticholinergic effects. Cardiotoxicity and circulatory collapse have rarely been reported after massive ingestions of diphenhydramine and other H1-receptor-blocking agents, although these substances have local anesthetic properties and have been studied as antiarrhythmics. We report the case of a patient who developed a wide-complex tachycardia as a complication of acute diphenhydramine poisoning that responded to IV sodium bicarbonate.

PMID:
1311158
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center